Sixth Mississippi State Conference on Differential Equations and Computational Simulations.
Electron. J. Diff. Eqns., Conference 15 (2007), pp. 67-75.

Nonstandard numerical methods for a class of predator-prey models with predator interference

Dobromir T. Dimitrov, Hristo V. Kojouharov

We analyze a class of predator-prey models with Beddington-DeAngelis type functional response. The models incorporate the mutual interference between predators, which stabilizes predator-prey interactions even when only a linear intrinsic growth rate of the prey population is considered. Positive and elementary stable nonstandard (PESN) finite-difference methods, having the same qualitative features as the corresponding continuous predator-prey models, are formulated and analyzed. The proposed numerical techniques are based on a nonlocal modelling of the growth-rate function and a nonstandard discretization of the time derivative. This approach leads to significant qualitative improvements in the behavior of the numerical solution. Applications of the PESN methods to specific Beddington-DeAngelis predator-prey systems are also presented.

Published February 28, 2007.
Math Subject Classifications: 37M05, 39A11, 65L12, 65L20.
Key Words: Finite-difference; nonstandard; positive; elementary stable; predator-prey; predator interference

Show me the PDF file (K), TEX file, and other files for this article.

Dobromir T. Dimitrov
Department of Ecology and Evolutionary Biology
University of Tennessee at Knoxville
Knoxville, TN 37996-1610, USA
Hristo V. Kojouharov
Department of Mathematics
University of Texas at Arlington
Arlington, TX 76019-0408, USA

Return to the table of contents for this conference.
Return to the EJDE web page